Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Lubbock, TX

June 11, 2000Lubbock County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 11, 2000, 4:17 PM CDT for Lubbock County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2000, 4:17 PM CDT (21:17 UTC)
Expired
Jun 11, 2000, 6:15 PM CDT
In force
118 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 3 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1299 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 112118
FFWLUB
TXC303-112315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
417 PM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LUBBOCK COUNTY IN TEXAS

* UNTIL 615 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN NEAR SHALLOWATER...MOVING EAST AT 15 MPH. THIS STORM
  WILL MOVE ACROSS NORTHERN SECTIONS OF THE CITY OF LUBBOCK WITH RAINFALL
  RATES APPROACHING 2-3 INCHES PER HOUR.

* MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
  CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICNE AT
806-745-4260.

LAT...LON 3380 10160 3342 10161 3342 10206 3380 10206

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:55 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 1:55 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
155 PM CDT SUN JUN 11 2000

WITH GOOD LOW LEVEL MOISTURE...MULTIPLE OUTFLOW BOUNDARIES FROM
LAST NIGHTS CONVECTION...WEAK MID AND UPPER LEVEL DISTURBANCES
ROTATING AROUND THE WESTERN PERIPHERY OF THE HIGH EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BECOME
SEVERE (SEE SWODY1).

MODELS HAVE UPPER LEVEL RIDGE BUILDING SLOWLY WESTWARD TONIGHT
AND MONDAY...THUS EXPECT MOISTURE PLUME CURRENTLY SEEN ON SATELLITE
OVER EAST TEXAS TO MOVE BACK TO THE WEST. THIS IS ALSO INDICATED
BY THE MODELS. THUS TROPICAL MOISTURE TO CONTINUE OVER THE AREA. AS
THE RIDGE BUILDS TO THE WEST THE SHORTWAVE OVER SOUTHERN BRITISH
COLUMBIA ATTM MOVES EASTWARD ACROSS SOUTHERN CANADA. ANOTHER
SHORTWAVE IS EXPECTED TO ENTER THE PACIFIC NORTHWEST MONDAY AND MOVE
THE TROF CURRENTLY OVER THE GREAT BASIN TO THE EASTERN ROCKIES
TUESDAY MORNING AND INTO THE NORTHERN PLAINS BY LATE AFTERNOON. WITH
TROPICAL MOISTURE OVER WEST TEXAS WILL CONTINUE WITH SLIGHT CHANCE
TO CHANCE OF POPS THROUGH TUESDAY.

ON EXTENDED: AS UPPER LEVEL TROF MOVES INTO THE PLAINS LATE TUESDAY
IT WILL PUSH A COLD FRONT INTO THE SOUTH PLAINS TUESDAY NIGHT AND
THROUGH THE AREA ON WEDNESDAY. WILL THUS CONTINUE CHANCE POPS THROUGH
WEDNESDAY. DRY NORTHWEST FLOW ALOFT ACROSS THE REGION THURSDAY AND
FRIDAY AS THE TROF MOVES EASTWARD AND A RIDGE BUILDS INTO THE WESTERN
CONUS.

FRIONA     63/89/63/88  4232     TULIA     64/88/64/89   3232
CHILDRESS  69/89/70/91  3222     LUBBOCK   66/89/68/92   3232
BROWNFIELD 65/88/68/91  4232     ASPERMONT 70/87/70/90   4222

.LBB...NONE.

JV/08

In the hours before

Special weather statement, Jun 11, 11:30 AM CDT, 4 hours 47 minutes before
TXZ021>044-111930-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SUN JUN 11 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A LINE THROUGH MORTON...LEVELLAND... LUBBOCK...
DICKENS...AND GUTHRIE.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
OVER THE SOUTH PLAINS...LOW ROLLING PLAINS...AND EXTREME SOUTHERN
PANHANDLE. WITH WEAK FLOW ALOFT A1ND HIGH INSTABILITY...SOME OF THE
STORMS WILL RESULT IN HEAVY RAINFALL AND SMALL HAIL. ISOLATED CASES
OF HAIL TO GOLFBALL SIZE AND WIND GUSTS GREATER THAN 60 MPH ARE
POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUESTED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:06 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb39 min
Jun 11, 2:50 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb40 min
Jun 11, 2:54 PM CDTFlash Flood WarningLUBLamb2 hr
Jun 11, 3:27 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock48 min
Jun 11, 3:48 PM CDTSevere Thunderstorm WarningLUBParmer57 min
Jun 11, 4:13 PM CDTSevere Thunderstorm WarningLUBLubbock62 min
Jun 11, 5:05 PM CDTSevere Thunderstorm WarningLUBCochran55 min
Jun 11, 6:28 PM CDTSevere Thunderstorm WarningLUBTerry62 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.